MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR SMALL SCREWS; GAUGE, DEPTH

SYNTHES GMBH DEPTH GAUGE FOR SMALL SCREWS; GAUGE, DEPTH
Model Number 319.09
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on (b)(6) 2023, the depth gauge in question was found to have a twisted hook.No further information is available.This report is for a depth gauge for small screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 319.090 lot: 3l61716 release to warehouse date : 11.Feb.2019 expiration date : na supplier: na manufacturing site: werk bettlach the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the depth gauge f/long-scr ø3.5 meas-range u (319.090/3l61716) is deformed from the hook shaft.No other defect was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the depth gauge f/long-scr ø3.5 meas-range u (319.090/3l61716).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the depth gauge f/long-scr ø3.5 meas-range u had the measuring hook bent downwards across the mid-shaft section.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Ensuring proper handling of the device is recommended to avoid damage in-situ.A dimensional inspection for the depth gauge f/long-scr ø3.5 meas-range u was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the depth gauge f/long-scr ø3.5 meas-range u would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed?: yes, reviewed.Dimensional inspection: n/a.Device history: part# 319.090 lot # 3l61716 supplier: na manufacturing site: werk bettlach release to warehouse date: 08 jul 2019 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR SMALL SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16409440
Report Number8030965-2023-02062
Device Sequence Number14988124
Product Code HTJ
UDI-Device Identifier10886982189998
UDI-Public(01)10886982189998
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.09
Device Catalogue Number319.090
Device Lot Number3L61716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale